Alert archive / New York / Flash Flood Warnings in 2023

Flash Flood Warning 26, NWS New York, NY

July 14, 2023Orange County, New York

NWS New York, NY issued this flash flood warning at Jul 14, 2023, 7:55 PM EDT for Orange County, New York. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2023, 7:55 PM EDT (23:55 UTC)
Expired
Jul 14, 2023, 9:23 PM EDT
In force
88 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

County Orange County, NY

The radar

The Brookhaven radar (KOKX), 136 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2023-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2023-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
210 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
1125 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

356 
WGUS51 KOKX 142355
FFWOKX
NYC071-150400-
/O.NEW.KOKX.FF.W.0026.230714T2355Z-230715T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
755 PM EDT Fri Jul 14 2023

The National Weather Service in Upton has issued a

* Flash Flood Warning for...
  Central Orange County in southeastern New York...

* Until midnight EDT.

* At 755 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Warwick, Goshen, Chester, Greenwood Lake, Florida, Unionville, 
  Scotchtown, Mechanicstown, Slate Hill, Pine Island and New Hampton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4130 7457 4153 7433 4150 7422 4116 7426
      4117 7430 4118 7432 4120 7437 4121 7438
      4125 7446 4127 7450

FLASH FLOOD...RADAR INDICATED

$$

Goodman
1 follow-up statement
490 
WGUS71 KOKX 150123
FFSOKX

Flash Flood Statement
National Weather Service New York NY
923 PM EDT Fri Jul 14 2023

NYC071-150133-
/O.CAN.KOKX.FF.W.0026.000000T0000Z-230715T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange NY-
923 PM EDT Fri Jul 14 2023

...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL ORANGE COUNTY...

The heavy rain has ended and flooding is no longer expected to pose 
a threat. Please continue to heed remaining road closures.


LAT...LON 4130 7457 4153 7433 4150 7422 4116 7426
      4117 7430 4118 7432 4120 7437 4121 7438
      4125 7446 4127 7450

$$

Goodman

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 4:31 PM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jul 14, 4:31 PM EDT, 3 hours 24 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service New York NY
431 PM EDT Fri Jul 14 2023

.SYNOPSIS...
A frontal boundary stalled to the south will remain in close
proximity to the forecast area through this evening before
lifting back to the north or washing out by Saturday morning.
Another frontal system approaches from the west Saturday and
impacts the area on Sunday, followed by weak high pressure on
Monday. Unsettled weather is likely to continue through the rest
of the week with potential for a series of frontal boundaries.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Potential does exist for another round of showers and thunderstorms
late this afternoon through the first half of tonight. The combination
of a stalled front in close proximity to the NYC metro and LI
combined with a highly unstable airmass just to the south will
serve as the focus. The big question mark is that the cells
developing are struggling to get going. This may be due in part
to stability below 800 mb and weak low-level lift, despite the
front. The impetus may be an upstream convective complex over
central PA that may provide the extra lift needed to maintain
sustained convection. At the same time, it will be arriving
after max daytime heating. So there is clearly uncertainty in
the forecast with respect to the timing and coverage this
evening. However, with a highly unstable, moisture-laden
airmass, and a boundary in place, there is likely to be a least
some scattered convection. Thus, it seemed prudent to maintain
the watch with portions of the watch area having been beleaguered
by heavy rainfall and flooding over the past week. Once we get
through the first half of tonight the watch will likely be
dropped. Additional rainfall amounts on average look be a
quarter to half inch with pockets of localized higher amounts
exceeding an inch. There are portions of the Lower Hudson Valley
that need no more than an inch over an hour or 1.5 to 2 inches
in 3 hours. Areas over CT do need somewhat higher amounts and
may be less suspect to flooding tonight.

As for temperatures, very warm humid conditions will continue
with lows in the upper 60s to lower 70s, about 3 to 5 degrees
above normal. This will be in conjunction with similar dew
points.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Shortwave ridding on Saturday should keep airmass capped with
mid level warming and drying. However, there could be some
seabreeze enhanced convergence triggering convection during the
late morning into the afternoon hours. Coverage is forecast to
be sparse. Once gain, any rainfall will be capable of some heavy
downpours, but convection will be short-lived.

A very warm, humid airmass will remain in place with highs in
the mid to upper 80s Saturday and with lows in the lower to mid
70s Saturday night.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Persistent upper troughing will continue over the northeastern
portion of the CONUS through the long term. The most significant
ridging and heat will likely remain well to the south and west of
the area based on overall good agreement among the latest ensemble
means.

The main concern this period is on Sunday with another potential
heavy rain event. Concerns are elevated across portions of Orange
County and the interior where several rounds of heavy rains occurred
both this past Sunday and early Friday. Closed upper low near the
border of the Northern Plains and southern Canada will slowly push
east on Sunday. A fairly well defined shortwave will round the base
of the trough and approach on Sunday. There are also hints that the
region will lie within the right entrance region of a upper jet to
our north. There are also some hints of a second jet streak rounding
the base of the trough. These features could combine to enhance the
lift over the region on Sunday within a moist airmass with PWATs
averaging around 2 inches. One of the bigger uncertainties is the
exact placement of some of the surface boundaries. There does appear
to be potential for a warm front to lie nearby as the main frontal
system approaches from the west. The warm front placement could also
enhance rainfall. Flooding continues to be the main concern on
Sunday. WPC has the area in a slight risk for excessive rainfall,
with a moderate over Orange County where flooding has been
significant over the last week. Placement of the heaviest rainfall
is always difficult in convective season, but on average around 1-2
inches of rain is currently forecast. Heavy rainfall is also
possible and amounts could be locally higher. A flood watch may be
needed for portions of the area for Sunday with subsequent forecast
packages.

SPC has also has the region in a marginal risk for severe
thunderstorms on Sunday. Severe weather concerns are likely
dependent on if there is more significant destabilization. Bulk
shear values may end up around 30 kt. If more instability is
realized, then the threat for severe thunderstorms could be
increased.

The main forcing and moisture axis is progged to start moving
offshore Sunday evening with decreasing chances for convection
through the night.

The model consensus is indicating the front from Sunday will be wash
out or weaken just offshore on Monday. Weak high pressure should
build into the region from the south and west with the region lying
between western Atlantic Ridging and the larger upper trough near
the Great Lakes. The upper trough then sharpens a bit into Tuesday
which will bring the next frontal system towards the area. The
shortwave may make its way across New England late Tuesday or
Tuesday night with another potential round of showers and
thunderstorms. Thereafter, it is a bit uncertain if the trough axis
will remain nearby or Wednesday or shift offshore. If the trough
axis remains closer to the area, then the front may slow down or
stall keeping the possibility of showers/storms at some point
Wednesday or Wednesday night. The guidance then hints at a continued
active pattern overall into the end of the week with weak impulses
moving around the continued upper troughing. Have followed the NBM
closely for the end of the week based on the uncertainty at this
time range. This yields potential of convection at some point
Thursday into Friday, but does not look to be a washout both days at
this point.

Temperatures in the long term overall look to be near seasonable
levels. However, there is chance for highs in the upper 80s to
around 90 degrees on both Monday and Tuesday. Heat indices look to
top out in the low 90s, but how much dew points mix out both days
will ultimately determine these values.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A frontal boundary will remain in the vicinity of the terminals
this afternoon and tonight.

A chance of showers and thunderstorms for the rest of the
afternoon as breaks in the overcast allow for redevelopment
especially later in the afternoon and evening. Confidence of
timing and placement of any showers remains low. Will include a
TEMPO from about 21-01z for a TSRA, where highest confidence is
thunder development.

Categories of flight categories at any one terminal is low and
could vary VFR to MVFR depending on where the showers and
thunderstorms will occur. Some of the outlying terminals may
have MVFR or IFR fog/stratus develop late tonight.

Winds of variable direction this afternoon due to numerous
thunderstorm outflow boundaries however a return to S flow
around 10-15 kt expect into the evening. Winds become light and
variable once again late tonight into early Saturday morning.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Low confidence with the timing of showers and thunderstorms
into the evening hours. Low confidence in flight categories.

OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...

Saturday: Becoming VFR with a chance of showers/thunderstorms
in the afternoon and evening.

Sunday: Showers and Thunderstorms with IFR or lower possible.

Monday: Morning MVFR possible in cigs/vsby becoming VFR.

Tuesday-Wednesday: Chance of showers/thunderstorms with MVFR or
lower especially inland.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Sub-SCA conditions are expected through early next week. However, an
increasing southerly swell Sunday into Monday may allow for ocean
seas to be near 5 feet at times Sunday night into Monday, especially
east of Moriches Inlet. Seas briefly subside Monday night before
potential of 5 ft seas returns on Tuesday.

&&

.HYDROLOGY...
A Flood Watch remains in effect for the Lower Hudson Valley and
Southern CT through this evening.

Locally heavy rain is possible from any shower or thunderstorm
through tonight. The main concern is from minor poor drainage
flooding and a low potential of small stream from reaching bankfull.
The Weather Prediction Center has kept the area in a slight
risk for flash flooding through tonight.

Flooding concerns continue on Sunday with potential for heavy
rainfall. Areas that have received heavy rainfall in the last week
are more prone to more impacts, but flash flooding is possible
anywhere across the region. Flashier small streams and rivers could
also reach bankfull. WPC currently has the region in a slight risk
for excessive rainfall with Orange County included in a moderate on
Sunday given recent significant flooding impacts.

&&

.TIDES/COASTAL FLOODING...
There is a moderate risk of rip current development at all the ocean
beaches Saturday and Sunday. Increasing southerly swells on Sunday
could increase the risk to high.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch until midnight EDT tonight for CTZ005>012.
NY...Flood Watch until midnight EDT tonight for NYZ067>071.
NJ...None.
MARINE...None.

&&

SYNOPSIS...DS/DW
NEAR TERM...DW
SHORT TERM...DW
LONG TERM...DS
AVIATION...IRD
MARINE...DS/DW
HYDROLOGY...DS/DW
TIDES/COASTAL FLOODING...//
Hazardous weather outlook, Jul 14, 4:06 AM EDT, 15 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
406 AM EDT Fri Jul 14 2023

CTZ005>012-NYZ067>071-150815-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-
406 AM EDT Fri Jul 14 2023

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional showers and thunderstorms are forecast through the
weekend with flooding possible especially considering this area had
previous flooding over the last week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ002-004-006-103>108-NYZ072>075-078>081-176>179-150815-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northwest Suffolk-Northeast Suffolk-Southwest Suffolk-
Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-
Southern Nassau-
406 AM EDT Fri Jul 14 2023

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Today and tonight.

There is a risk of localized flash flooding today. The Weather
Prediction Center has the area in a slight risk for excessive
rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional showers and thunderstorms are forecast through the
weekend with flooding possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-350-353-355-150815-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
406 AM EDT Fri Jul 14 2023

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Jul 14, 3:32 PM EDT, 4 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
332 PM EDT Fri Jul 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 AM     Flash Flood      1 NW Highland Falls     41.38N 73.98W
07/14/2023                   Orange             NY   Trained Spotter

            Spotter video shows Rt 9W at 218 junction
            flooded and impassable.

&&

DR
Special weather statement, Jul 14, 4:58 PM EDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service New York NY
458 PM EDT Fri Jul 14 2023

NJZ107-108-NYZ074-142130-
Eastern Union NJ-Western Union NJ-Richmond (Staten Is.) NY-
458 PM EDT Fri Jul 14 2023

...A STRONG THUNDERSTORM WILL IMPACT UNION AND WESTERN RICHMOND
COUNTIES THROUGH 530 PM EDT...

At 458 PM EDT, Doppler radar was tracking a strong thunderstorm near
New Brunswick, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Plainfield around 510 PM EDT.
  Linden, Clark and Union around 530 PM EDT.

Other locations impacted by this storm include Fanwood, Mountainside,
Annadale, Rahway, Roselle Park, Westfield, Cranford, Scotch Plains,
Springfield and Heartland Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4055 7425 4056 7423 4056 7422 4057 7421
      4059 7421 4060 7422 4060 7426 4059 7428
      4060 7430 4061 7431 4060 7446 4062 7442
      4066 7440 4072 7431 4071 7430 4072 7428
      4071 7424 4055 7415 4053 7425
TIME...MOT...LOC 2058Z 245DEG 15KT 4054 7446

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Goodman
Special weather statement, Jul 14, 6:31 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service New York NY
631 PM EDT Fri Jul 14 2023

NJZ002-NYZ067-142315-
Western Passaic NJ-Orange NY-
631 PM EDT Fri Jul 14 2023

...A STRONG THUNDERSTORM WILL IMPACT WESTERN PASSAIC AND SOUTHEASTERN
ORANGE COUNTIES THROUGH 715 PM EDT...

At 630 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bloomingdale, or near West Milford, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  West Milford around 640 PM EDT.
  Ringwood around 650 PM EDT.
  Greenwood Lake around 705 PM EDT.
  Monroe and Harriman around 715 PM EDT.

Other locations impacted by this storm include Tuxedo Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4136 7423 4128 7405 4115 7423 4114 7421
      4101 7436 4101 7439 4103 7442 4102 7443
      4104 7443 4105 7445 4105 7446
TIME...MOT...LOC 2230Z 215DEG 22KT 4104 7441

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Goodman
Special weather statement, Jul 14, 7:04 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service New York NY
704 PM EDT Fri Jul 14 2023

NYZ067-142345-
Orange NY-
704 PM EDT Fri Jul 14 2023

...A STRONG THUNDERSTORM WILL IMPACT ORANGE COUNTY THROUGH 745 PM
EDT...

At 704 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sussex, or 11 miles west of Warwick, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Unionville around 725 PM EDT.

Other locations impacted by this storm include Pine Island, Slate
Hill and Westtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4142 7449 4135 7435 4125 7446 4130 7457
TIME...MOT...LOC 2304Z 211DEG 15KT 4121 7458

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Goodman
Special weather statement, Jul 14, 7:40 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service New York NY
740 PM EDT Fri Jul 14 2023

NYZ067-150030-
Orange NY-
740 PM EDT Fri Jul 14 2023

...STRONG THUNDERSTORMS WILL IMPACT ORANGE COUNTY THROUGH 830 PM
EDT...

At 739 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Orange County. The strongest of these
thunderstorms was near Florida, or 7 miles south of Middletown,
moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Florida around 750 PM EDT.
  Middletown and Howells around 800 PM EDT.
  Goshen around 805 PM EDT.
  Walden and Montgomery around 830 PM EDT.

Other locations that could be impacted include Circleville, Pine
Island, Bullville, Washingtonville, Scotchtown, Slate Hill,
Maybrook, Pine Bush, Mechanicstown and New Hampton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4163 7425 4160 7425 4159 7418 4149 7404
      4127 7446 4135 7455 4147 7454 4150 7450
      4150 7448 4155 7444 4158 7439 4160 7435
      4160 7433 4162 7430 4163 7426
TIME...MOT...LOC 2339Z 228DEG 14KT 4135 7446

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Goodman
Local storm report, Jul 14, 7:53 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
753 PM EDT Fri Jul 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     Tstm Wnd Dmg     5 W Bloomingdale        41.03N 74.42W
07/14/2023                   Passaic            NJ   Dept of Highways

            DOT reports downed pole and downed wires on
            NJ 23 northbound south of CR 695/Echo Lake
            Rd (West Milford Twp). Time estimated by
            radar.

&&

DR

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:09 PM EDTSpecial Weather StatementOKXOrange51 min
Jul 13, 8:14 PM EDTSevere Thunderstorm WarningOKXOrange46 min
Jul 13, 8:28 PM EDTAreal Flood AdvisoryOKXOrange92 min
Jul 13, 8:58 PM EDTSevere Thunderstorm WarningOKXOrange47 min
Jul 13, 10:01 PM EDTSevere Thunderstorm WarningOKXOrange44 min
Jul 13, 10:27 PM EDTAreal Flood AdvisoryOKXOrange3 hr
Jul 13, 10:32 PM EDTSevere Thunderstorm WarningOKXOrange43 min
Jul 13, 10:45 PM EDTSpecial Weather StatementOKXOrange45 min
Jul 13, 11:10 PM EDTSpecial Weather StatementOKXOrange50 min
Jul 13, 11:24 PM EDTSevere Thunderstorm WarningOKXOrange24 min
Jul 13, 11:51 PM EDTAreal Flood AdvisoryOKXOrange3 hr
Jul 13, 11:53 PM EDTSpecial Weather StatementOKXPutnam, Rockland67 min
Jul 14, 12:20 AM EDTFlash Flood WarningOKXOrange3 hr
Jul 14, 12:41 AM EDTAreal Flood AdvisoryOKXOrange, Putnam, Westchester2 hr
Jul 14, 12:42 AM EDTSevere Thunderstorm WarningOKXPutnam, Westchester22 min
Jul 14, 12:54 AM EDTSpecial Weather StatementOKXPutnam51 min
Jul 14, 1:06 AM EDTFlash Flood WarningOKXOrange, Putnam, Westchester4 hr
Jul 14, 1:35 AM EDTFlash Flood WarningOKXOrange3 hr
Jul 14, 1:46 AM EDTSpecial Weather StatementOKXPutnam44 min
Jul 14, 2:43 AM EDTAreal Flood AdvisoryOKXOrange, Rockland, Westchester2 hr
Jul 14, 2:50 AM EDTAreal Flood AdvisoryOKXWestchester2 hr
Jul 14, 3:16 AM EDTFlood WatchOKXOrange, Putnam, Rockland, Westchester21 hr
Jul 14, 5:35 AM EDTSpecial Marine WarningOKX40 min
Jul 14, 6:15 AM EDTSpecial Marine WarningOKX45 min
Jul 14, 6:44 AM EDTSpecial Weather StatementOKXRichmond46 min
Jul 14, 6:45 AM EDTSpecial Marine WarningOKX45 min
Jul 14, 6:58 AM EDTSevere Thunderstorm WarningOKXKings, Richmond32 min
Jul 14, 7:00 AM EDTSpecial Marine WarningOKX45 min
Jul 14, 7:15 AM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens, Richmond87 min
Jul 14, 7:31 AM EDTSpecial Weather StatementOKXBronx, New York, Orange, Richmond, Rockland44 min
Jul 14, 7:37 AM EDTSpecial Marine WarningOKX38 min
Jul 14, 7:51 AM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester91 min
Jul 14, 8:06 AM EDTSpecial Marine WarningOKX39 min
Jul 14, 8:11 AM EDTFlash Flood WarningOKXOrange, Putnam86 min
Jul 14, 8:17 AM EDTSpecial Weather StatementOKXOrange, Putnam, Rockland, Westchester43 min
Jul 14, 8:49 AM EDTSpecial Marine WarningOKX41 min
Jul 14, 8:51 AM EDTSpecial Weather StatementOKXPutnam39 min
Jul 14, 8:58 AM EDTAreal Flood AdvisoryOKXPutnam, Westchester69 min
Jul 14, 9:26 AM EDTSpecial Weather StatementOKXSuffolk49 min
Jul 14, 6:36 PM EDTSevere Thunderstorm WarningOKXOrange22 min
Jul 14, 7:01 PM EDTAreal Flood AdvisoryOKXOrange2 hr
Jul 14, 7:04 PM EDTSpecial Weather StatementOKXOrange41 min
Jul 14, 7:40 PM EDTSpecial Weather StatementOKXOrange50 min

Nearby

Flash Flood Warnings in New York, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.